I had a hip replacement in Sept. About the first part of Dec. I noticed some hair loss, but thought it normal. Then all of a sudden it started to come out by the handfuls and is still doing so. I am loosing more every day. I wonder if there is any special vitamin that would help and when I can expect this to stop.
The causes of hair fall could be due to stress, fungal infections, alopecia aereata, hormonal imbalance(overproduction of dihydrotestosterone and thyroid hormones irregularities),malnutrition, telogen effluvium and sebum plugs on skin. Telogen effluvium is nonscarring alopecia characterized by diffuse hair shedding, often with an acute onset. There is a chronic form also which persists for a longer duration and starts with insidious onset. Chronic telogen effluvium is hair shedding lasting longer than 6 months.
I would suggest you to consult a dermatologist and get these possibilities evaluated. It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.